Alert archive / Delaware / Areal Flood Advisories in 2012

Areal Flood Advisory 210, NWS Philadelphia/Mount Holly

September 6, 2012Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this areal flood advisory at Sep 6, 2012, 3:23 AM EDT for Sussex County, Delaware. It was in force for 4 hr.

The area

The outline as issued.

The facts

Issued
Sep 6, 2012, 3:23 AM EDT (07:23 UTC)
Expired
Sep 6, 2012, 7:30 AM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

County Sussex County, DE

The radar

The Dover AFB radar (KDOX), 15 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 7.4 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1677 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1677 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

742 
WGUS81 KPHI 060723
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
323 AM EDT THU SEP 6 2012

DEC005-060930-
/O.NEW.KPHI.FA.Y.0210.120906T0723Z-120906T0930Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
323 AM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SMALL STREAM FLOOD ADVISORY FOR...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 530 AM EDT

* AT 323 AM EDT THUNDERSTORMS WITH HEAVY RAIN HAVE DROPPED
  OVER AN INCH OF WATER OVER NORTHEAST SUSSEX COUNTY DURING THE 
  PAST HOUR. ADDITIONAL HEAVY RAIN WILL OCCUR DURING THE NEXT 
  HOUR.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3867 7558 3884 7558 3886 7552 3891 7547
      3892 7541 3895 7539 3895 7532 3879 7515
      3879 7511 3881 7510 3880 7508 3865 7506
      3865 7509 3868 7509 3867 7512 3865 7512

$$

TFG
1 follow-up statement
231 
WGUS81 KPHI 060845
FLSPHI

FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT THU SEP 6 2012

DEC005-061130-
/O.EXT.KPHI.FA.Y.0210.000000T0000Z-120906T1130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX DE-
445 AM EDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS EXTENDED THE

* SMALL STREAM FLOOD ADVISORY FOR...
  NORTHERN SUSSEX COUNTY IN SOUTHERN DELAWARE...

* UNTIL 730 AM EDT

* AT 443 AM EDT A COUPLE OF MORE THUNDERSTORMS WITH HEAVY RAIN 
  HAVE MOVED INTO THE ADVISORY AREA. THEY CAN DROP AN ADDITIONAL
  INCH OF RAIN IN THE ADVISORY AREA AND PROLONG ONGOING POOR 
  DRAINAGE FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

A FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE ELEVATED OR PONDING
OF WATER IS OCCURRING OR IS IMMINENT.

&&

LAT...LON 3867 7558 3884 7558 3886 7552 3891 7547
      3892 7541 3895 7539 3895 7532 3879 7515
      3879 7511 3881 7510 3880 7508 3865 7506
      3865 7509 3868 7509 3867 7512 3865 7512

$$

TFG

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at Sep 6, 1:21 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 6, 1:21 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
121 AM EDT THU SEP 6 2012

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL TRACK ACROSS NEW ENGLAND, WITH AN
ASSOCIATED WEAK COLD FRONT SHIFTING EAST OF OUR AREA OVERNIGHT.
A SECOND COLD FRONT IS THEN FORECAST TO MOVE THROUGH OUR REGION
THURSDAY NIGHT AND FRIDAY BEFORE STALLING. AN AREA OF LOW PRESSURE
THEN DEVELOPS IN THE OHIO VALLEY AND TRACKS EASTWARD SATURDAY INTO
SUNDAY. HIGH PRESSURE IS THEN FORECAST TO SETTLE ACROSS THE REGION
MONDAY THROUGH WEDNESDAY. TROPICAL CYCLONE LESLIE IS FORECAST TO
PASS WELL EAST OF THE MID ATLANTIC COAST LATE IN THE WEEKEND INTO
EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
THE FRONTAL CONVERGENCE ZONE IS CONTINUING TO FIRE UP CONVECTION
ACROSS CENTRAL DELAWARE AS THE WEAK FRONT SLOWLY SAGS TO OUR
SOUTH TONIGHT. NOT EXPECTING WIDESPREAD CONVECTION TO CONTINUE
THROUGH THE LATE EVENING AND OVERNIGHT HOURS, HOWEVER THERE IS
STILL PLENTY OF MOISTURE ACROSS OUR SOUTHERN ZONES WITH THE
SURFACE WINDS STILL OUT OF A FAVORABLE DIRECTION FOR MORE MOISTURE
ADVECTION. LATEST MODELS LINGER CONVECTION SLIGHTLY LONGER PAST
06Z AND BASED ON RADAR TRENDS, WE FOLLOWED. THERE MAY BE ENOUGH
REMAINING LOW LEVEL MOISTURE TO ALLOW FOR SOME PATCHY FOG IN
SPOTS, WITH LIGHT WINDS DURING THE OVERNIGHT. HOWEVER, THIS IS NOT
EXPECTED TO BE WIDESPREAD.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
A WEAK SURFACE FRONT WILL REMAIN STALLED JUST TO THE SOUTH OF OUR
AREA DURING THE DAY. MEANWHILE, WEAK HIGH PRESSURE TO OUR WEST WILL
BEGIN TO INFLUENCE THE REGION. MUCH OF THE FORECAST AREA WILL HAVE
DRY WEATHER FOR THE DAY, BUT A FEW ISOLATED/SCATTERED SHOWERS OR
THUNDERSTORMS CANNOT BE RULED OUT DURING THE AFTERNOON TO EARLY
EVENING. WITH THE SURFACE FRONT TO OUR SOUTH AND ENOUGH LINGERING
MOISTURE, FORECAST SOUNDINGS SHOW SUFFICIENT INSTABILITY FOR SOME
CONVECTIVE DEVELOPMENT. THIS IS NOT EXPECTED TO BE WIDESPREAD AT
THIS TIME, AND SLIGHT CHANCE POPS HAVE BEEN MAINTAINED.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE OVERALL SYNOPTIC SETUP IS COMPRISED OF A ZONAL FLOW TO START
WHICH THEN TRANSITIONS TO A LARGE UPPER-LEVEL TROUGH DEVELOPING AND
ARRIVING OVER THE WEEKEND. THE AMPLIFICATION OF THIS UPPER-LEVEL
TROUGH MAY NOT BE ENOUGH TO COMPLETELY CLOSE OFF DUE TO SHORT WAVE
VARIATIONS. AS THIS AMPLIFICATION OCCURS, A SURFACE LOW DEVELOPS
ACROSS THE OHIO AND TENNESSEE VALLEYS THEN MOVES EASTWARD. THIS
MAY TURN OUR WEATHER ACTIVE FOR AT LEAST A PORTION OF THE WEEKEND
BEFORE DRYING ARRIVES DURING THE FIRST HALF OF NEXT WEEK. IS APPEARS
THAT THE MODEL GUIDANCE HAS BACKED OFF OF THE LARGE CLOSED LOW IDEA,
AS SHEARED ENERGY FROM A SYSTEM NEAR THE PACIFIC NORTHWEST THIS
WEEKEND IMPACTS THE NORTHERN PORTION OF THE RIDGING IN THE ROCKIES.
THIS RESULTS IN NO LONGER ALLOWING FOR THE EXTRA DIGGING NEEDED TO
CLOSE OFF THE LOW. OTHERWISE, TROPICAL CYCLONE LESLIE LOOKS TO TRACK
SOMEWHERE BETWEEN THE EAST COAST OF THE U.S. AND BERMUDA, BUT REMAIN
WELL EAST OF OUR COAST LATER SUNDAY INTO MONDAY. WE WENT WITH A
MODEL BLEND THROUGH SATURDAY, THEN MOSTLY HPC GUIDANCE THEREAFTER.
HPC WENT WITH A BLEND OF THE UKMET, GFS AND ECMWF THROUGH MONDAY,
THEN TRANSITIONED TO A BLEND OF THE GFS/ECMWF FOR TUESDAY AND
WEDNESDAY.

FOR THURSDAY NIGHT, AS LOW PRESSURE TRACKS INTO THE CANADIAN
MARITIMES AN ASSOCIATED WEAK COLD FRONT OR WIND SHIFT WILL
ARRIVE. ANY CONVECTION TIED TO THIS FRONT MAY DISSIPATE BEFORE
ARRIVING. WE WILL KEEP SOME SLIGHT CHC TO LOW CHC POPS IN THE
EVENING AS SOME CONVECTION MAY BE LEFTOVER FROM THE DAYTIME.

FOR FRIDAY, A WEAK COLD FRONT SHOULD BE SETTLING SOUTHEAST OF THE
REGION BEFORE STALLING. THE AIRMASS IS FORECAST TO WARM A BIT WITH
850 MB TEMPERATURES RISING TO ABOUT +17C TO +19C, THEREFORE A HOT
DAY IS IN STORE ESPECIALLY FOR THE URBAN CENTERS. AS A TROUGH
AMPLIFIES WELL TO OUR WEST, A WEAK COLD FRONT OR WIND SHIFT LOOKS TO
SETTLE INTO OUR AREA BUT THIS SHOULD TEND TO SLOW OR STALL AS THE
MID AND UPPER FLOW BACKS IN RESPONSE TO THE AFOREMENTIONED TROUGH
AMPLIFYING. THERE DOES NOT APPEAR TO BE A WEALTH OF MOISTURE OR
FOCUS FOR CONVECTION WITH THIS FRONT, THEREFORE JUST WENT WITH
SLIGHT CHC POPS FOR NOW AS SOME ISOLATED ACTIVITY CANNOT BE RULED
OUT. ANY CONVECTION THAT CAN DEVELOP, SHOULD DISSIPATE BY LATE
EVENING WITH IT PROBABLY MAINLY TIED TO DAYTIME HEATING. THE
AFOREMENTIONED BOUNDARY MAY THEN BECOME A WARM FRONT LATE AS WAA
GETS UNDERWAY ON THE EAST SIDE OF THE AMPLIFYING UPPER-LEVEL TROUGH.

FOR SATURDAY THROUGH SUNDAY, A SHARPENING UPPER-LEVEL TROUGH WILL BE
APPROACHING FROM THE WEST SATURDAY. THIS FEATURE WAS FORECAST TO
CLOSE OFF, HOWEVER THE MAIN SHORT WAVE LOOKS TO BE POSITIONED TO NOT
ALLOW THIS TO HAPPEN. AS A RESULT, AN AMPLIFYING TROUGH BECOMES MORE
PROGRESSIVE. THE SHARPNESS OF THE TROUGH WILL HELP TO INDUCE A
SURFACE LOW IN THE OHIO VALLEY WHICH THEN TRACKS TO THE EAST AND
NORTHEAST. A DECENT AMOUNT OF INCREASING ASCENT ARRIVING FROM THE
WEST SHOULD RESULT IN SOME SHOWERS AND EVEN THUNDERSTORMS
DEVELOPING. THE TIMING ON SATURDAY MAY BE SLOW ENOUGH DEPENDING ON
HOW SHARP THE UPPER-LEVEL TROUGH GETS. IN ADDITION, TROPICAL CYCLONE
LESLIE IS FORECAST TO BE TRACKING NORTHWARD BETWEEN THE EAST COAST
OF THE U.S. AND BERMUDA. DEPENDING ON HOW STRONG THIS SYSTEM IS,
SUBSIDENCE ON ITS WEST SIDE MAY HINDER CONVECTIVE DEVELOPMENT ACROSS
A PART OF OUR AREA. AS A RESULT, WE SLOWED DOWN THE POPS SOME WITH
MORE OF A FOCUS ACROSS THE WESTERN ZONES IN THE AFTERNOON.

THE ENTIRE SYSTEM THEN MOVES IN SATURDAY NIGHT WITH A HIGHER CHANCE
OF SHOWERS AND PERHAPS SOME THUNDER. A PLUME OF HIGHER PW VALUES
NEAR 2.0 INCHES IS FORECAST TO MOVE ACROSS OUR AREA LATE IN THE DAY
SATURDAY AND AT NIGHT. THIS MAY RESULT IN SOME LOCALLY HEAVY
RAINFALL. THIS SYSTEM MAY BE STEADY IN ITS FORWARD MOTION, ALTHOUGH
THE 12Z ECMWF IS A LITTLE SLOWER IN CLEARING IT ON SUNDAY. WE
FAVORED LOW END LIKELY POPS FOR THE FIRST HALF OF SATURDAY NIGHT,
THEN TAPERED TO CHC. THE COLD FRONT SHOULD BE CLEARING THE COAST
SUNDAY MORNING WITH PERHAPS SOME LINGERING SHOWERS SUNDAY AS THE
TROUGH AXIS ARRIVES.

FOR MONDAY THROUGH WEDNESDAY, THE UPPER-LEVEL TROUGH TENDS TO LIFT
OUT DURING THIS TIME FRAME ALLOWING HIGH PRESSURE TO EVENTUALLY
SETTLE RIGHT OVER OUR REGION. THIS SURFACE HIGH MAY THEN BEGIN
SHIFTING TO OUR SOUTH AND EAST DURING WEDNESDAY WITH THE POTENTIAL
FOR A WARM FRONT ORGANIZING WELL TO OUR WEST. DUE TO A NORTHERLY
FLOW AND A COOLER AIRMASS, TEMPERATURES WILL BE ON THE LOWER SIDE
ALONG WITH DEW POINTS MAINLY IN THE 50S.

&&

.AVIATION /05Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THE 06Z TAFS WILL CONTINUE THE FORECAST OF IFR CONDITIONS AT KMIV
AND KACY WITH THE POTENTIAL OF MVFR CONDITIONS DUE TO FOG
ELSEWHERE TOWARD MORNING EXCEPT AT KPHL. THERE IS DRIER AIR MOVING
IN ALOFT EVEN IF THERE IS IN NO WIND AT THE SFC AND THIS IS
COMPENSATING FOR THE RADIATIONAL COOLING FOG FORMATION SO FAR.
WOULD BELIEVE OTHER INTERIOR AIRPORTS WILL HAVE IFR FOG LIKE KFWN.
COMPLICATING THE IMAGE FURTHER ARE REMNANT MID AND HIGH LEVEL
CLOUDS THAT ARE PASSING OVER THE AREA. THIS TOO SHOULD SLOW FOG
FORMATION.

ONCE THE MORNING ARRIVES, MOST OF THE FOG SHOULD BE GONE BY 13Z,
ALTHOUGH WE MAY BE TOO OPTIMISTIC ON THE TIMING FOR KACY AND KMIV.
SOME MID AND HIGH LEVEL CLOUDS SHOULD BE AROUND DURING THE MORNING.
WE ARE NOT EXPECTING MUCH SHRAS AND TSTMS AROUND THIS AFTN AND
CONFIDENCE IS TOO LOW TO INCLUDE AT ANY AIRPORTS. GREATEST CHANCES
SHOULD BE WAY SOUTH AIRPORTS AND WAY NORTH AIRPORTS. OVERALL JUST
SOME FAIR WEATHER CUMULUS CLOUDS AROUND.

SHWRS AND TSTMS WITH THE NEXT FRONT MIGHT DISSIPATE BEFORE GETTING
TO KABE AND KRDG. LESSER CHANCES TERMINALS FARTHER SOUTHEAST, SO
NO INCLUSION OTHER THAN SOME DEBRIS CLOUDINESS. GUIDANCE IS GIVING
US A BETTER CHANCE FOR FOG TONIGHT AND WE INTRODUCED MVFR
CONDITIONS AT MOST OF THE TERMINALS.

WINDS FROM THIS MORNING INTO THIS EVENING SHOULD BE LIGHT, LESS
THAN 10 KNOTS. IF ANY DIRECTION, MAINLY SOUTH TO SOUTHWEST. A SEA
AND BAY BREEZE SHOULD DEVELOP, BUT FOR NOW OUR CONFIDENCE ONLY
PERMITS US TO HAVE IT PASS THRU KACY AND KILG LATER TODAY.

OUTLOOK...
THURSDAY OVERNIGHT THROUGH FRIDAY NIGHT...MOSTLY VFR. A
SHOWER OR THUNDERSTORM IS POSSIBLE THURSDAY EVENING AND AGAIN
FRIDAY AFTERNOON, HOWEVER THE COVERAGE LOOKS LIMITED. LOCALIZED
EARLY FRIDAY MORNING FOG IS POSSIBLE.

SATURDAY THROUGH SUNDAY...TIMES OF SUB-VFR CONDITIONS POSSIBLE
ESPECIALLY WITH SOME SHOWERS AND THUNDERSTORMS. THE GREATER CHANCE
APPEARS TO BE LATE SATURDAY AFTERNOON AND AT NIGHT.

MONDAY...VFR WITH POSSIBLY A GUSTY NORTHERLY WIND.

&&

.MARINE...
A SMALL CRAFT ADVISORY WILL CONTINUE FOR OUR WATERS /THROUGH THURSDAY
NIGHT/, WITH A LONG PERIOD SOUTHEASTERLY SWELL. WAVE HEIGHTS WILL
CONTINUE TO BE IN THE 4 TO 6 FOOT RANGE. MEANWHILE, WAVE HEIGHTS ON
DELAWARE BAY ARE FORECAST TO BE MAINLY IN THE 1 TO 3 FOOT RANGE.
WINDS ON OUR WATERS WILL AVERAGE BETWEEN 10 TO 15 KNOTS THROUGH
TONIGHT AND THURSDAY.

OUTLOOK...
THE WINDS ARE ANTICIPATED TO REMAIN UNDER SMALL CRAFT ADVISORY
CRITERIA THURSDAY NIGHT AND FRIDAY AS A WEAK COLD FRONT SETTLES
THROUGH. THE NEXT FRONT AND LOW PRESSURE SYSTEM ARRIVES LATER
SATURDAY AND SHOULD CLEAR THE REGION SUNDAY MORNING. HIGH PRESSURE
WITH A NORTHERLY FLOW THEN SETTLES IN FOR LATER SUNDAY AND EARLY
NEXT WEEK. THE NORTHERLY FLOW OF COOLER AND DRIER AIR OVER THE
WARMER WATERS MAY ALLOW FOR THE WINDS TO INCREASE TO NEAR ADVISORY
LEVELS FOR A TIME EARLY NEXT WEEK. OTHERWISE, LONG PERIOD SWELLS
WILL LIKELY CONTINUE INTO EARLY NEXT WEEK ON THE OCEAN. THESE WILL
BUILD SOME MORE DUE TO DISTANT TROPICAL CYCLONE LESLIE, AND FOR NOW
THE SMALL CRAFT ADVISORY WAS EXTENDED THROUGH THURSDAY NIGHT. THE
CONDITIONS ARE EXPECTED TO BE BELOW SMALL CRAFT ADVISORY CRITERIA ON
DELAWARE BAY /EXCEPT PERHAPS SOME GUSTINESS LATE SUNDAY AND MONDAY/,
WITH SOME HIGHER SWELLS NEAR THE MOUTH OF THE BAY.

&&

.RIP CURRENTS...
A HIGH RISK OF RIP CURRENTS CONTINUES THROUGH THURSDAY EVENING.

LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE WILL
CONTINUE TO AFFECT OUR ATLANTIC COAST THROUGH EARLY NEXT WEEK. THE
BUILDING OF THE SWELLS WITHIN THE SURF ZONE WILL CONTINUE TO RESULT
IN A MODERATE TO HIGH RISK OF RIP CURRENTS FOR THE NEXT SEVERAL
DAYS. DEPENDING ON THE STRENGTH OF LESLIE AND HOW HIGH THE SEAS GET,
A HIGH SURF ADVISORY MAY BE NEEDED LATER IN THE WEEKEND INTO EARLY
NEXT WEEK.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR NJZ014-024>026.
DE...HIGH RIP CURRENT RISK THROUGH THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ450>455.

&&

SYNOPSIS...GORSE
NEAR TERM...HEAVENER/KLINE
SHORT TERM...KLINE
LONG TERM...GORSE
AVIATION...GIGI/GORSE
MARINE...GORSE/KLINE
RIP CURRENTS...
Hazardous weather outlook, Sep 5, 4:05 PM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 PM EDT WED SEP 5 2012

NJZ001-007>010-012-015-PAZ054-055-060>062-067>071-062015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-062015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

LOCALIZED DOWNPOURS COULD RESULT IN SOME BRIEF FLOODING THROUGH
THIS EVENING. ALSO, ANY STRONGER THUNDERSTORM MAY PRODUCE LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-062015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
405 PM EDT WED SEP 5 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALIZED DOWNPOURS COULD RESULT IN SOME BRIEF FLOODING THROUGH
THIS EVENING. ALSO, ANY STRONGER THUNDERSTORM MAY PRODUCE LOCALLY
GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

BUILDING LONG PERIOD SWELLS FROM DISTANT TROPICAL CYCLONE LESLIE
ARE FORECAST TO AFFECT THE COAST THROUGH EARLY NEXT WEEK. AS A
RESULT, A MODERATE TO HIGH RISK OF RIP CURRENTS IS ANTICIPATED.
IN ADDITION, THE BUILDING SWELLS MAY EVENTUALLY NECESSITATE A HIGH
SURF ADVISORY SOMETIME OVER THE WEEKEND OR EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-062015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
405 PM EDT WED SEP 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS THROUGH THIS EVENING MAY PRODUCE GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 6, 2:50 AM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 AM EDT THU SEP 6 2012

DEZ003-004-MDZ020-NJZ024-060815-
ATLANTIC COASTAL CAPE MAY NJ-CAROLINE MD-DELAWARE BEACHES DE-
INLAND SUSSEX DE-
250 AM EDT THU SEP 6 2012

...STRONG THUNDERSTORMS WILL AFFECT CAPE MAY...CAROLINE AND SUSSEX
COUNTIES...

AT 248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
GEORGETOWN TO 19 MILES WEST OF GEORGETOWN...MOVING NORTHEAST AT 15
MPH. THE THUNDERSTORMS WILL BE NEAR MILTON...CAPE HENLOPEN STATE PARK
AROUND 300 AM...GREENWOOD...ELLENDALE AROUND 315 AM...SLAUGHTER BEACH
AND CAPE MAY POINT AROUND 415 AM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. RAINFALL AMOUNTS
UP TO HALF AN INCH ARE POSSIBLE IN THE STRONGEST STORMS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3869 7595 3884 7560 3884 7556 3888 7552
      3895 7534 3880 7517 3879 7511 3892 7497
      3898 7497 3898 7481 3893 7487 3892 7497
      3881 7508 3867 7506 3868 7509 3867 7512

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:48 AM EDTAreal Flood AdvisoryPHIKent3 hr

Nearby

Areal Flood Advisories in Delaware, 2012Every areal flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.